Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On type of metric spaces


Authors: J. Bourgain, V. Milman and H. Wolfson
Journal: Trans. Amer. Math. Soc. 294 (1986), 295-317
MSC: Primary 46B99; Secondary 46G99, 54E35, 58C99
DOI: https://doi.org/10.1090/S0002-9947-1986-0819949-8
MathSciNet review: 819949
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Families of finite metric spaces are investigated. A notion of metric type is introduced and it is shown that for Banach spaces it is consistent with the standard notion of type. A theorem parallel to the Maurey-Pisier Theorem in Local Theory is proved. Embeddings of $ {l_p}$-cubes into the $ {l_1}$-cube (Hamming cube) are discussed.


References [Enhancements On Off] (What's this?)

  • [A-M] D. Amir and V. D. Milman, Unconditional and symmetric sets in $ n$-dimensional normed spaces, Israel J. Math. 37 (1980), 3-20. MR 599298 (83b:46016)
  • [E] P. Enflo, On the nonexistence of uniform homeomorphisms between $ {L_p}$-spaces, Ark. Mat. 8 (1969), 103-105. MR 0271719 (42:6600)
  • [F-S] B. A. Fuchs and B. V. Shabat, Functions of a complex variable and some of their applications, Pergamon Press, Oxford, 1961.
  • [G] M. Gromov, Filling Riemannian manifolds, J. Differential Geom. 18 (1983), 115-117. MR 697984 (85h:53029)
  • [H] L. Harper, Optimal numberings and isoperimetric problems on graphs, J. Combinatorial Theory 1 (1966), 385-393. MR 0200192 (34:91)
  • [J-L] W. B. Johnson and J. Lindenstrauss, Extensions of Lipschitz mappings into a Hilbert space, Contemp. Math. 26 (1984), 189-206. MR 737400 (86a:46018)
  • [J-S] W. B. Johnson and G. Schechtman, Embedding $ l_p^m$ into $ l_1^n$, Acta Math. 149 (1982), 71-85. MR 674167 (84a:46031)
  • [Mar-P] M. B. Marcus and G. Pisier, Characterizations of almost surely continuous $ p$-stable random Fourier series and strongly stationary processes (to appear). MR 741056 (86b:60069)
  • [M] B. Maurey, Espaces des Banach: Construction de suites symetriques, C. R. Acad. Sci. Paris Sér. A 288 (1979), 679-681. MR 533901 (80c:46020)
  • [M-P] B. Maurey et G. Pisier, Séries de v.a. vectorielles independantes et propriétés géométriques des espaces de Banach, Studia Math. 58 (1976), 45-90. MR 0443015 (56:1388)
  • [M-S] V. D. Milman and G. Schechtman, Asymptotic theory of finite dimensional normed spaces, Lecture Notes in Math., Springer, Berlin and New York (to appear). MR 856576 (87m:46038)
  • [Ox] J. C. Oxtoby, Measure and category, Springer-Verlag, New York, 1971. MR 584443 (81j:28003)
  • [P1] G. Pisier, Sur les espaces de Banach qui ne contiennent pas uniformement de $ l_1^n$, C. R. Acad. Sci. Paris Sér. A 277 (1973), 991-994. MR 0333673 (48:11998)
  • [P2] G. Pisier, Holomorphic semi-groups and the geometry of Banach spaces, Ann. of Math. (2) 115 (1982), 375-392. MR 647811 (83h:46027)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46B99, 46G99, 54E35, 58C99

Retrieve articles in all journals with MSC: 46B99, 46G99, 54E35, 58C99


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1986-0819949-8
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society